Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 251, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Sep 1, 2000, 10:52 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2000, 10:52 PM CDT (03:52 UTC)
- Expired
- Sep 1, 2000, 11:45 PM CDT
- In force
- 53 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Saint Tammany Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 3.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3638 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1476 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 15.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 020353 SVRNEW LAC103-020445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1052 PM CDT FRI SEP 1 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF SLIDELL * UNTIL 1145 PM CDT * AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SLIDELL. THE STORM WAS NEARLY STATIONARY. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:30 PM CDT, 7 hours 22 minutes earlier.
Area forecast discussion, Sep 1, 3:30 PM CDT, 7 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 330 PM CDT FRI SEP 1 2000 THE ETA MODEL APPEARS TO HAVE A DECENT HANDLE ON THE SITUATION AT THE MOMENT...TARGETING THE AREA SURROUNDING THE MID/UPPER LOW OVER AL AND A POCKET OF MID LEVEL MOISTURE OVER THE ALKLATEX REGION INTO CENTRAL LA. A WEDGE OF DRY AIR OVER THE WRN HALF OF MS NOTED ON SATELLITE HAS BEEN SUPPRESSING CLOUD COVER TODAY. WHILE THE MAIN SURFACE TROUGH REMAINS ACROSS N CENTRAL LA INTO S CENTRAL MS... ANOTHER CONVERGENCE BOUNDARY HAS DEVELOPED NEAR THE MS/LA BORDER BETWEEN KBTR AND KMCB EXTENDING E INTO SE MS. IN ADDITION...RUC DATA SHOWS AN 850 MB TROUGH BECOMING POSITIONED ACROSS THIS SAME AREA. VISIBLE IMAGERY SHOWS SOME TCU/SMALL CBS JUST SW OF MCB. WITH THIS IN MIND...IT APPEARS THERE WILL NOT BE A REPEAT OF THE WIDESPREAD THUNDERSTORMS/MCS LIKE YESTERDAY. HOWEVER...WIDELY SCATTERED TO SCATTERED THUNDERSTORMS SHOULD STILL DEVELOP ACROSS THE REGION LATE THIS AFTERNOON AND EVENING WITH THE -8 TO -12 LIFTED INDICES SUPPORTING SEVERE THUNDERSTORMS. WILL INCLUDE A REMAINDER OF THIS AFTERNOON GROUPING TO ACCOUNT FOR THIS. THE MODELS SHOW THE UPPER LOW MEANDERING NEAR THE LA/GA BORDER THROUGH SUNDAY...THEN THE LOW SLOWLY FILLS AND MAYBE DRIFTS SOUTH TOWARDS THE GULF SUNDAY NIGHT INTO TUESDAY. OUR FORECAST AREA WILL REMAIN IN A GRADIENT REGION OF MOISTURE BETWEEN DRY AIR OVER THE LOWER MS VALLEY THE MOIST AIR NEAR THE LOW. AT THE SURFACE...A SURFACE TROUGH WILL REMAIN W-E ACROSS THE GULF COAST REGION WHICH WILL CONTINUE TO BE A FOCUS FOR THE CONVECTION. LOOKING AT HOW THINGS ARE DEVELOPING TODAY...WILL TWEAK THE POPS A LITTLE LOWER... BUT STILL KEEP THEM IN 20 TO 40 PERCENT RANGE THROUGH SUNDAY. REGARDING THE HEAT AND TEMPERATURES...DRY AIR AND LITTLE CLOUD COVER HAS ALLOWED THE TEMPERATURE TO SOAR TO 104 DEGREES AT MCB AT 3 PM WITH THE DEWPOINT DOWN TO 61. MODEL GUIDANCE WILL CONTINUE HAVE A PROBLEM WITH THE RECORD HEAT WITH THE EXCEPTION OF THE ETA SURFACE TEMPS WHICH ARE ACTUALLY TOO HIGH IN SOME AREAS. WILL CONTINUE TO GO MORE WITH PERSISTENCE RATHER THAN THE MUCH COOLER FWC/FAN NUMBERS FOR DAYTIME HIGHS. NIGHTTIME TEMPS SHOULD CONTINUE TO DROP BELOW 80... EXCEPT NEW ORLEANS AND COASTAL AREAS COULD STAY UP NEAR 80 IF RAIN DOES NOT COOL THINGS DOWN AND WINDS STAY UP. FOR THE EXTENDED PERIOD...STATUS QUO LOOKS GOOD ON LABOR DAY...HEAT WITH ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS. SOME SLIGHT COOLING MAY OCCUR TUESDAY AND WEDNESDAY WITH SOME THICKNESS COOLING OCCURRING WITH A SHARPENING TROUGH OVER THE ERN U.S. MCB 070/103/070/102 2222 BTR 074/101/074/100 2322 MSY 076/097/077/096 3333 GPT 074/095/075/093 3334 .NEW...NONE .LA...NONE. .MS...NONE. 22
In the hours before
Local storm report, Sep 1, 9:51 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
951 PM CDT FRI SEP 01 2000
A SQUALL LINE OF SEVERE THUNDERSTORMS DEVELOPED INLAND
OVER THE MISSISSIPPI COASTAL COUNTIES AND TRACKED
SOUTHWEST OVER THE MISSISSIPPI COAST...SOUTHEAST
LOUISIANA AND COASTAL WATERS. IN ADDITION...FUNNEL
CLOUDS WERE REPORTED NEAR HEWES AND HIGHWAY 49 IN
HARRISON COUNTY AT 545 PM...NEAR HIGHWAY 49 AND
INTERSTATE 10 IN HARRISON COUNTY AT 545 PM...NEAR VIDALIA
IN HANCOCK COUNTY AT 612 PM AND NEAR HIGHWAY 607 AND
HIGHWAY 90 IN HANCOCK COUNTY AT 655 PM.
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM 3 N PEARLINGTON MS .75 INCH HAIL
09/01/00 HANCOCK DIME SIZE HAIL AT
INTERSTATE 10 AND
HIGHWAY 607. REPORTED
BY LAW ENFORCEMENT
OFFICIAL.
0711 PM 3 N PEARLINGTON MS 60 MPH TSTM GUST
09/01/00 HANCOCK REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0805 PM SCHRIEVER LA .75 INCH HAIL
09/01/00 TERREBONNE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0825 PM PEARL RIVER LA .75 INCH HAIL
09/01/00 ST. TAMMANY REPORTED BY FORMER DUTY
NWS EMPLOYEE.
0825 PM SLIDELL LA 40 MPH TSTM GUST
09/01/00 ST. TAMMANY REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0827 PM LAKE PONCHARTRAIN E LA 49 MPH TSTM GUST
09/01/00 ST. TAMMANY REPORTED BY EALL1
AUTOMATED OBSERVER.
0835 PM 2 SSE SLIDELL LA 50 MPH TSTM GUST
09/01/00 ST. TAMMANY ALONG THE NORTH END OF
THE TWIN SPAN
INTERSTATE 10. REPORTED
BY OFF-DUTY NWS EMPLOYEE.
0835 PM PHOENIX LA WIND DAMAGE
09/01/00 PLAQUEMINES TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0835 PM BELLE CHASSE LA WIND DAMAGE
09/01/00 PLAQUEMINES TREES DOWN AND POWER
OUTAGES. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0845 PM 2 SSE SLIDELL LA 1 INCH HAIL
09/01/00 ST. TAMMANY ALONG INTERSTATE 10
JUST NORTH OF THE TWIN
SPAN. REPORTED BY
OFF-DUTY NWS EMPLOYEE.
0859 PM SLIDELL LA .75 INCH HAIL
09/01/00 ST. TAMMANY REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0904 PM (NEW)LKFRNT ARPT NEW ORLN LA 39 MPH TSTM GUST
09/01/00 ORLEANSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:59 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines, Saint Bernard | 46 min |
| Sep 1, 8:02 PM CDT | Severe Thunderstorm Warning | LIX | Terrebonne | 58 min |
| Sep 1, 8:09 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 51 min |
| Sep 1, 8:54 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 66 min |
| Sep 1, 9:24 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Plaquemines, Saint Charles | 66 min |
| Sep 1, 9:24 PM CDT | Severe Thunderstorm Warning | LIX | Terrebonne | 66 min |
| Sep 1, 9:32 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 58 min |
| Sep 1, 10:31 PM CDT | Severe Thunderstorm Warning | LIX | Orleans | 29 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.